Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 19, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 27, 2011, 4:07 AM CST. It took effect at Feb 28, 2011, 3:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 28, 2011, 3:00 AM CST
- Expired
- Feb 28, 2011, 9:38 AM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
686 WHUS73 KMKX 271007 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 407 AM CST SUN FEB 27 2011 ...GUSTY NORTH WINDS DEVELOPING OVERNIGHT... .WINDS WILL BECOME NORTHEAST LATE THIS EVENING...THEN NORTH AND INCREASE TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT AS LOW PRESSURE CROSSES NORTHERN ILLINOIS...REACHING LAKE ERIE BY MONDAY MORNING. THE GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES. LMZ643>646-271815- /O.NEW.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 407 AM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. * WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING NORTH 15 TO 25 KNOTS OVERNIGHT AND LASTING THROUGH MONDAY. * WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
4 follow-up statements
726 WHUS73 KMKX 271524 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 924 AM CST SUN FEB 27 2011 ...GUSTY NORTH WINDS DEVELOPING OVERNIGHT... .INCREASING WINDS FROM THE NORTHEAST THIS EVENING WILL SHIFT TO THE NORTH OVERNIGHT...INCREASING TO SMALL CRAFT ADVISORY LEVELS LATE TONIGHT AS LOW PRESSURE CROSSES NORTHERN ILLINOIS...REACHING LAKE ERIE BY MONDAY MORNING. THE GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES MONDAY...THAT WILL DIMINISH TUESDAY MORNING. LMZ643>646-272330- /O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 924 AM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. * WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING NORTH 15 TO 25 KNOTS OVERNIGHT AND LASTING THROUGH MONDAY. * WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX ZABEL
210 WHUS73 KMKX 272118 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CST SUN FEB 27 2011 ...GUSTY NORTH WINDS DEVELOPING OVERNIGHT... .AS A LOW PRESSURE CENTER PASSES TO THE SOUTH TONIGHT...NORTHEAST TO NORTH WINDS WILL INCREASE OVER LAKE MICHIGAN. WINDS INCREASE TO ADVISORY LEVELS LATE TONIGHT THROUGH MONDAY AFTERNOON. THE GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES MONDAY...THAT WILL DIMINISH LATE MONDAY NIGHT. LMZ643>646-280530- /O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... * WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING NORTH 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS MONDAY. * WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX ZABEL
804 WHUS73 KMKX 280316 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 PM CST SUN FEB 27 2011 ...GUSTY NORTH WINDS DEVELOPING OVERNIGHT... .AS A LOW PRESSURE CENTER PASSES TO THE SOUTH TONIGHT...NORTHEAST TO NORTH WINDS WILL INCREASE OVER LAKE MICHIGAN. WINDS INCREASE TO ADVISORY LEVELS LATE TONIGHT THROUGH MONDAY AFTERNOON. THE GUSTY NORTHERLY WINDS WILL PRODUCE LARGE WAVES MONDAY...THAT WILL DIMINISH LATE MONDAY NIGHT. LMZ643>646-281115- /O.CON.KMKX.SC.Y.0019.110228T0900Z-110301T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 PM CST SUN FEB 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. * WINDS: NORTHEAST 10 TO 15 KNOTS LATE THIS EVENING...BECOMING NORTH 15 TO 25 KNOTS OVERNIGHT WITH GUSTS TO 30 KNOTS MONDAY. * WAVES: AROUND 1 FOOT BUILDING TO 3 TO 6 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
382 WHUS73 KMKX 281538 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 AM CST MON FEB 28 2011 ...WINDS AND WAVES HAVE DIMINISHED... .LOW PRESSURE HAS MOVED OUT OF THE AREA WITH HIGH PRESSURE BUILDING IN. WINDS SHIFTING TO THE NORTHWEST HAVE DECREASED BELOW SMALL CRAFT CRITERIA. WAVES HAVE ALSO DECREASED LATE THIS MORNING. AS A RESULT...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. LMZ643>646-281645- /O.CAN.KMKX.SC.Y.0019.000000T0000Z-110301T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 938 AM CST MON FEB 28 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CAN CELLED THE SMALL CRAFT ADVISORY. EXPECT NORTH TO NORTHWEST WINDS OF 10 TO 15 KNOTS THIS AFTERNOON...BECOMING WEST 5 TO 10 KNOTS TONIGHT. WAVES WILL DIMINISH FROM 2 TO 4 FEET THIS MORNING TO 1 TO 2 FEET TONIGHT. $$ WWW.WEATHER.GOV/MKX ZABEL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 3:30 AM CST, 37 minutes earlier.
Area forecast discussion, Feb 27, 3:30 AM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CST SUN FEB 27 2011 .TODAY AND TONIGHT...FORECAST CONFIDENCE...LOW. BIGGEST HEADACHE HAS BEEN NORTHWARD SHIFT OF FRONTOGENETIC FORCING IN MODELS...AND PROBLEM WITH PRECIPITATION TYPES AND TURNOVER TO ALL SNOW. UPPER DIVERGENCE FROM COUPLED UPPER JET HELPING TO DRIVE STRONG OMEGA. STRONG SLOPED FRONTOGENETIC FORCING...WITH INSTABILITY ALOFT BRINGS THE POTENTIAL FOR ELEVATED CONVECTION. MODEL SOUNDINGS INDICATING LOW-LEVEL COLD AIR SLOWLY WARMING TO...OR JUST ABOVE FREEZING...THEN THICKNESSES COLLAPSE AS LOW MOVES PASS. DEPENDING ON LOW LEVEL THERMAL SET-UP COULD HAVE A PERIOD OF FREEZING RAIN...CHANGING TO RAIN...THEN OVER TO SNOW IN THE SOUTHEAST THIRD OF CWA...WITH A QUICK TRANSITION TO ALL SNOW TO THE NORTHWEST. WILL ALSO BE A SHARP GRADIENT OF PRECIPITATION PROBABILITIES FROM DEFINITE IN THE SOUTHEAST TO LOW CHANCE IN THE NORTHWEST. 00Z NAM WAS SLOWER WITH HIGHER RELATIVE HUMIDITIES AT ALL LEVELS...BUT 06Z RUN BRINGS A BAND OF HIGH QPF RIGHT ACROSS CWA...NOW FARTHER NORTH THAN ANY 00Z MODEL. WITH UNCERTAINTY DUE TO THE SUDDEN AND RECENT CHANGE TO THE HIGHER PROBABILITIES... WILL HOLD OFF ANY HEADLINES...BUT ISSUE AN SPS FOR THE MIX...AND THE POTENTIAL FOR CONVECTIVE SNOW. IF MODELS ARE CORRECT POSSIBLE SNOWFALL RATES OF 2-3 INCHES PER HOUR. COBB AND MODEL SOUNDING SNOW INDICATING WARNING POTENTIAL AMOUNTS IF SCENARIO PLAYS OUT. MONDAY- CONFIDENCE...MEDIUM BROAD SHORTWAVE SHIFTS EAST OF THE AREA WITH SURFACE/850 MILLIBAR RIDGING BUILDING IN AS THE DAY WEARS ON. THE SIGGY PORTION OF THE ENERGY STAYS WELL SOUTH OF THE STATE. MODELS SUGGEST ANY LINGERING PRECIPITATION WILL BE CLEARED FROM SE WI AROUND 12Z. LOW LEVEL RH PROGS SUGGEST AGGRESSIVE DRYING WITH SUBSIDENCE RESULTING IN CLEARING SKIES. TUESDAY THROUGH WEDNESDAY NIGHT- CONFIDENCE...MEDIUM FAIRLY QUIET PERIOD. BRIEF THERMAL RIDGE TUESDAY REPLACED BY COLD ADVECTION REGIME TUESDAY NIGHT INTO WEDNESDAY. ON TUESDAY THE ECMWF SHOWS A WARM THERMAL 925 AXIS AHEAD OF THE FRONT WHILE THE GFS AND NAM ARE SHOWING A LINGERING COLD POOL REFLECTIVE OF TOO MUCH CLOUD COVER WITH THE SNOWCOVER. THE ECMWF TEMP PROFILE LOOKS MORE REALISTIC GIVEN THE ADVECTIVE REGIME AHEAD OF THE FROPA. WILL TREND SURFACE TEMPS UPWARDS CLOSER TO WHAT THE ECMWF SOLUTION IS IMPLYING. MAIN VORTICITY TO OUR NORTH WITH UPPER RIDGING TAKING HOLD WEDNESDAY INTO WEDNESDAY NIGHT. THURSDAY AND THURSDAY NIGHT- CONFIDENCE...LOW TO MEDIUM CORE OF COLDEST AIR SHIFTS EAST THURSDAY AS WARM AIR ADVECTION GETS UNDERWAY AHEAD OF APPROACHING TROUGH. THE 00Z ECMWF HAS COME IN DRY FOR THURSDAY WHILE THE CANADIAN AND GFS SHOW PRECIP REACHING THE WESTERN CWA BEFORE 00Z FRIDAY. THE ECMWF THEN GOES ON TO BLOW UP THE PRECIP THURSDAY NIGHT...AND THAT HAS BEEN A CONSISTENT QPF TREND FOR THAT TIME FRAME FROM ALL OF THE MODELS...SHOWING THE GREATEST CONFIDENCE IN PRECIP THEN. PRECIP TYPE A BIG QUESTION MARK...THOUGH THICKNESSES AND 850 TEMPS DO SUGGEST POTENTIAL FOR ALL RAIN THURSDAY NIGHT...BUT THIS WILL HINGE ON THE LOW LEVEL TEMP PROFILE. 2 METER TEMPS FROM THE ECMWF MAY BE ON THE RIGHT TRACK WITH A MILDER TEMP PROFILE WHICH WOULD CUT BACK ON FREEZING RAIN POTENTIAL. FRIDAY AND SATURDAY- CONFIDENCE...LOW UPPER FLOW TURNS SOUTHWEST PER ECMWF AND GFS WITH ENERGY LIKELY TO RIDE UP ALONG THE 850 BAROCLINIC ZONE. GFS MORE PROGRESSIVE WHILE ECMWF SLOWER...AND WOULD LINGER PRECIP FRIDAY NIGHT INTO SATURDAY. DGEX A BIT MORE SUPPORTIVE OF THE SLOWER SOLUTION. MEANWHILE THE CANADIAN SUGGESTS PRECIP SHUTS DOWN AFTER FRIDAY NIGHT WITH A QUIETER WNW UPPER FLOW. && .AVIATION...COMING SOON. && .MARINE...COMING SOON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR TODAY/TONIGHT/AVIATION/MARINE...REM
Hazardous weather outlook, Feb 26, 3:28 PM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CST SAT FEB 26 2011 WIZ046-047-051-052-056>060-062>072-271200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 328 PM CST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT MIXED PRECIPITATION MAY OCCUR SUNDAY NIGHT ALONG AND SOUTH OF A LINE FROM MILWAUKEE TO MINERAL POINT IN IOWA COUNTY. THE LOW PRESSURE SYSTEM IS PASSING FARTHER TO THE SOUTH THAN EARLIER THOUGHT...THUS MUCH SMALL CHANCES FOR PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-271200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 328 PM CST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WINDS AND WAVES WILL DEVELOP LATE SUNDAY NIGHT AND MONDAY DUE TO A MODEST PRESSURE GRADIENT BETWEEN THE LOW PRESSURE TROUGH TO THE SOUTHEAST AND HIGH PRESSURE APPROACHING FROM THE WEST. THE BRISK NORTH WINDS AND HIGH WAVES WILL SUBSIDE MONDAY NIGHT. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:14 PM CST | Winter Weather Advisory | MKX | Kenosha, Racine, Walworth | 14 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.